Alert archive / Tennessee / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 101, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2023, 3:28 PM CDT for Lawrence County, Lewis County, Maury County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2023, 3:28 PM CDT (20:28 UTC)
- Expired
- Jun 15, 2023, 4:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lawrence County, TN, Lewis County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 111 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
025
WUUS54 KOHX 152028
SVROHX
TNC099-101-119-152100-
/O.NEW.KOHX.SV.W.0101.230615T2028Z-230615T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
328 PM CDT Thu Jun 15 2023
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Eastern Lewis County in Middle Tennessee...
Northeastern Lawrence County in Middle Tennessee...
Southwestern Maury County in Middle Tennessee...
* Until 400 PM CDT.
* At 328 PM CDT, a severe thunderstorm was located near Summertown,
or 10 miles east of Hohenwald, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mount Pleasant, Summertown, Ethridge, Gordonsburg and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3546 8751 3561 8739 3551 8710 3544 8716
3543 8721 3536 8722 3528 8728
TIME...MOT...LOC 2028Z 303DEG 10KT 3550 8738
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rose1 follow-up statement
853
WWUS54 KOHX 152042
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
342 PM CDT Thu Jun 15 2023
TNC101-119-152051-
/O.CAN.KOHX.SV.W.0101.000000T0000Z-230615T2100Z/
Lewis TN-Maury TN-
342 PM CDT Thu Jun 15 2023
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEWIS AND SOUTHWESTERN
MAURY COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3541 8744 3546 8736 3546 8733 3545 8732
3545 8730 3544 8729 3543 8723 3544 8723
3543 8721 3536 8722 3528 8728
TIME...MOT...LOC 2041Z 313DEG 15KT 3542 8732
$$
TNC099-152100-
/O.CON.KOHX.SV.W.0101.000000T0000Z-230615T2100Z/
Lawrence TN-
342 PM CDT Thu Jun 15 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHEASTERN LAWRENCE COUNTY...
At 341 PM CDT, a severe thunderstorm was located over Summertown, or
11 miles north of Lawrenceburg, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Summertown, Ethridge and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3541 8744 3546 8736 3546 8733 3545 8732
3545 8730 3544 8729 3543 8723 3544 8723
3543 8721 3536 8722 3528 8728
TIME...MOT...LOC 2041Z 313DEG 15KT 3542 8732
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:57 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 15, 1:57 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Nashville TN 157 PM CDT Thu Jun 15 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Saturday Night) Issued at 155 PM CDT Thu Jun 15 2023 Widely scattered to scattered convection is currently in place this afternoon. A weak surface low is located over southwestern TN, with the boundary stretching w-e through it. Surface trough extends northward from the low and is aiding with some of the storms that are firing along it. Storms moving slowly east southeastward in conjunction with the mid level flow. Capes are approaching 2000 j/kg right now and the model forcing appears to be a little underdone. Small hail and some strong wind gusts will be possible the next few hours across our southern counties. A watch issuance, appears unlikely. Not picking up much in the way of increasing moisture depth tonight. Furthermore, instability levels should drop off notably toward sunset. That said, with some non phasing ul divergence, the nocturnal convective equation looks dry. So, will therefore adhere to the short term cams with activity decreasing this evening. Otw, the builder includes some patchy fog across our south half late. This could perhaps extend northward across areas with decent rainfall amounts from this afternoon. Moving on, a frontal boundary is expected to move through on Friday. Most models appear to be grasping at an early jump start in terms of the fropa, with drier air quickly winning out across our north. So, as temps warm, look for convection to fire around midday across central or southern areas of the mid state. Storm motion should be more toward the sse at that time, so for all intensive purposes our northern areas may remain pop free during the day on Friday. As for any strong to severe potential, organization along the boundary and shear look quite weak. There is a marginal just southwest of our area but lapse rates are notably better across that area. Saturday is looking quite nice. The drier air will act to put the clamp on any midday cape production. There are minimal values in our southwest but cape/cap ratios will be convectively unsupportive. Nice day for your Saturday. For the near term temps, despite the boundary moving through, the dry air will combine with 850 mb temps in the 16C to 18C range to give us some warm highs coming up. Looks like lower 90s Friday with upper 80s to near 90 on Saturday. Overnight lows will be in the 60 to 65 degree range, upper 50s Plateau. && .LONG TERM... (Sunday through next Thursday) Issued at 155 PM CDT Thu Jun 15 2023 In the extended forecast, follow the upper low. An upcoming upper low will be the governing element through the extended period. This feature will begin across the upper midwest but will quickly drop down toward the mid south by early next week. On Sunday, instability levels will climb with the upper trough carrying a negative tilt component. Low level forcing and organization will be appreciable as well. Wind energy looks to be on the weak side but mid level lapse rates and capes through the -10C to -30C levels are somewhat elevated. We are outlooked in terms of our day 4 so this will need to be watched. The epicenter in terms of instability maximum resides to our west but we do see an easterly storm motion component with momentum factors in play. This will need to be watched. Following Sunday, instability and organizational components tend to back off so convection at this point looks to fall in the general category. Not seeing any heavy rainfall but the duration of the higher rainfall chances looks lengthy and is sustained into the middle of next week. QPF for the Sunday through Thursday extended range looks like 1 1/2 to 2 inches. For the ext temps, despite the expected close upper low proximity, the models dont really punish us with any prolonged deep mrh levels. As a result, our highs will still be close to normal with mid 80s for the most part. Look for lows in the 60s. Diurnal ranges will likely decrease if moisture progs deepen with time. && .AVIATION... (18Z TAFS) Issued at 1239 PM CDT Thu Jun 15 2023 Scattered storms have developed in the vicinity of BNA/MQY. Keeping VCTS for now, but may need to amend on storm trajectories over the next few hours. Some patchy fog is possible at SRB overnight, but outside of storms that may provide MVFR to IFR conditions for short periods of time, VFR should mostly prevail for this TAF cycle. && .PRELIMINARY POINT TEMPS/POPS... Nashville 67 92 63 90 / 10 10 0 10 Clarksville 65 91 60 89 / 0 10 0 0 Crossville 59 82 54 81 / 20 20 0 0 Columbia 64 91 61 89 / 10 20 0 10 Cookeville 62 86 57 83 / 10 20 0 0 Jamestown 61 83 55 81 / 10 20 0 0 Lawrenceburg 63 89 60 88 / 10 20 0 10 Murfreesboro 64 92 60 89 / 10 20 10 10 Waverly 64 91 60 89 / 0 10 0 10 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....21 AVIATION.....Unger
In the hours before
Special weather statement, Jun 15, 12:56 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
1256 PM CDT Thu Jun 15 2023
TNZ027-059-151830-
Williamson TN-Davidson TN-
1256 PM CDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of southwestern
Davidson and central Williamson Counties through 130 PM CDT...
At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Bellevue, or 7 miles northwest of Franklin, moving
southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station, Leipers Fork
and Natchez Trace At Highway 96.
This includes the following highways...
Interstate 65 between mile markers 55 and 70.
Interstate 840 between mile markers 22 and 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3590 8668 3575 8689 3576 8694 3577 8693
3578 8693 3578 8694 3577 8694 3577 8695
3578 8695 3578 8696 3577 8697 3597 8711
3608 8695
TIME...MOT...LOC 1755Z 318DEG 13KT 3597 8697
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RoseLocal storm report, Jun 15, 1:38 PM CDT, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
138 PM CDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM Hail 6 SSW Franklin 35.84N 86.88W
06/15/2023 E0.25 inch Williamson TN Public
&&
SWULocal storm report, Jun 15, 1:46 PM CDT, 1 hour 42 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
146 PM CDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM Tstm Wnd Dmg 6 S Franklin 35.84N 86.83W
06/15/2023 Williamson TN Emergency Mngr
Wires down on I-65. Time approximated from
radar.
&&
SWUSpecial weather statement, Jun 15, 2:14 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
214 PM CDT Thu Jun 15 2023
TNZ059-061-062-075-151945-
Rutherford TN-Williamson TN-Bedford TN-Marshall TN-
214 PM CDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of northeastern
Marshall, southwestern Rutherford, southeastern Williamson and
northwestern Bedford Counties through 245 PM CDT...
At 213 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Murfreesboro, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shelbyville, Eagleville, Rover, Christiana, Deason, Rockvale,
Unionville and Fosterville.
This includes the following highways...
Interstate 24 between mile markers 87 and 91.
Interstate 840 near mile marker 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3570 8674 3585 8662 3572 8627 3549 8645
TIME...MOT...LOC 1913Z 302DEG 17KT 3574 8661
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
RoseSpecial weather statement, Jun 15, 3:07 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
307 PM CDT Thu Jun 15 2023
TNZ058-094-152030-
Lawrence TN-Lewis TN-
307 PM CDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of central Lewis and
northern Lawrence Counties through 330 PM CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hohenwald, moving south at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hohenwald, Summertown, Gordonsburg and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3557 8758 3561 8736 3546 8729 3544 8729
3544 8727 3535 8723 3529 8755
TIME...MOT...LOC 2007Z 346DEG 13KT 3552 8745
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RoseLocal storm report, Jun 15, 3:13 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Nashville TN
313 PM CDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM Tstm Wnd Dmg 3 SSW Franklin 35.89N 86.87W
06/15/2023 Williamson TN Public
Trees down in the Sullivan Farms area in
Franklin via #tspotter on Twitter.
0130 PM Tstm Wnd Dmg 3 SSW Franklin 35.89N 86.86W
06/15/2023 Williamson TN Public
Tree down near Stillcreek Drive and Benmore
Drive in Franklin via #tspotter on Twitter.
&&The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:56 PM CDT | Special Weather Statement | OHX | Williamson | 34 min |
| Jun 15, 1:27 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 33 min |
| Jun 15, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 23 min |
| Jun 15, 2:14 PM CDT | Special Weather Statement | OHX | Bedford | 31 min |
| Jun 15, 3:07 PM CDT | Special Weather Statement | OHX | Lewis | 23 min |
| Jun 15, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 31 min |
| Jun 15, 4:13 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 32 min |
| Jun 15, 4:24 PM CDT | Areal Flood Advisory | OHX | Lawrence | 51 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.